Thunderstorm Wind, Hartley
- When
- June 22, 9:24 PM CST
- Where
- Hartley County, 3 mi SW of Dalhart
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.039, -102.558
An low amplitude upper level ridge set up over southern Colorado along with a surface front that developed move southeast into the TX and OK Panhandles. It was a low shear/low CAPE environment that only produced one severe wind report in Hartley County, TX.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An low amplitude upper level ridge set up over southern Colorado along with a surface front that developed move southeast into the TX and OK Panhandles. It was a low shear/low CAPE environment that only produced one severe wind report in Hartley County, TX.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 5:29 PM CST, 3 hours 55 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 629 PM CDT WED JUN 22 2016 .Aviation... For the 00Z TAFS, a weak sfc cold front has moved into the far nwrn zones and is expected to move thru KGUY and KDHT early in this fcst cycle before becoming stationary later tonight, then eventually washing out Thursday afternoon. Isolated showers and tstms should develop near this boundary through the evening hours, and have included VCTS at KGUY and KDHT for a few hours this evening. Do not expect this cold front or tstms to affect KAMA. Andrade && .Prev Discussion... /Issued 344 PM CDT WED JUN 22 2016/ Discussion... Storms have already started forming in New Mexico and Colorado. The frontal boundary that kicked these off has moved into the northwestern Oklahoma Panhandle. Showers and thunderstorms are expected to develop in the northwestern area of the cwa this evening and progress eastward overnight. The front is progged to stall out over the central Oklahoma Panhandle and northwestern Texas Panhandle tonight. This will serve as a focus for more storm development Thursday. There will be enough instability in the northwest for storms on Thursday to become strong to perhaps marginally severe. With deep layer shear remaining weak, storms seem unlikely to become supercellular and thus preventing likelihood of severe weather. With a pattern of zonal flow in the upper atmosphere, the area will continue seeing periods of precip through the weekend as shortwaves will pass through the area and bring enough instability to set off thunderstorms through the weekend. Models are in good agreement in the mid levels through the beginning of next week. They all prog a low to swing northward from eastern Mexico up to southern-central Texas. This will bring moisture up from the Gulf of Mexico. This combine with the instability from shortwaves rippling through the lower and mid levels, will keep slight chance to chance pops in the forecast for early next week for portions of the Panhandles. With the extra cloud cover around, temps next week will remain in the lower 90s. Beat && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT WED JUN 22 2016 OKZ001>003-TXZ001>020-231000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE THIS AFTERNOON AND OVERNIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES FROM THURSDAY THROUGH TUESDAY. A FEW OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649851.